MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ATELLICA IM PROSTATE-SPECIFIC ANTIGEN (PSA); TOTAL PROSTATE SPECIFIC ANTIGEN IMMUNOASSAY

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ATELLICA IM PROSTATE-SPECIFIC ANTIGEN (PSA); TOTAL PROSTATE SPECIFIC ANTIGEN IMMUNOASSAY
Model Number N/A
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/31/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6) customer contacted the siemens customer care center (ccc) to report a discordant, low atellica im prostate-specific antigen (psa) result obtained on a patient sample.The instructions for use (ifu) states under the interpretation of results section the following: "results of this assay should always be interpreted in conjunction with patient's medical history, clinical presentation and other findings." the instructions for use (ifu) states under the limitations section the following: "warning do not predict disease recurrence solely on serial psa values.Note, do not interpret levels of psa as absolute evidence of the presence or the absence of malignant disease.Before treatment, patients with confirmed prostate carcinoma frequently have levels of psa within the range observed in healthy individuals.Elevated levels of psa can be observed in patients with nonmalignant diseases.Measurements of psa should always be used in conjunction with other diagnostic procedures, including information from the patient's clinical evaluation." siemens healthcare diagnostics is investigating.
 
Event or Problem Description
A discordant, low atellica im prostate-specific antigen (psa) result was obtained on a patient sample and questioned by the physician(s).The sample was repeated with the same instrument, resulting higher.The same sample was run on an alternative atellica im instrument, resulting higher.The initial result was reported and questioned.The repeated higher results were equivalent and aligned with the clinical history of the patient.The higher psa results were reported as the corrected result to the physician(s).There are no reports that treatment was altered or prescribed or adverse health consequences due to the discordant, low atellica im prostate-specific antigen (psa) result.
 
Additional Manufacturer Narrative
Siemens filed the initial mdr 1219913-2022-00060 on february 21, 2022.Correction: in b6 of the initial mdr, the date of the testing was presented as (b)(6) 2021.The correct date of testing is (b)(6) 2022.April 20, 2022, additional information: an outside of the united states (ous) customer contacted the siemens customer care center (ccc) to report a low prostate specific antigen (psa) result on a patient sample when tested on atellica im 1600 with psa lot 317.The low result did not match patient's historical observations and was questioned.The same sample was repeated on the same day and system with lot 317 and an alternate atellica im and both results were higher as expected.Siemens healthcare diagnostics has reviewed the files provided for this escalation.The sample trace file around the patient sample aspiration showed signs of a poor aspiration and dispense of the initial psa result.No additional similar incidents have been reported from the customer.Based on the available information, atellica im psa kit lot 317 is performing as intended and a product issue was not identified.The customer is operational, and no further action is required.In section h6, the investigation finding, and investigation conclusion codes were updated.

Brand Name
ATELLICA IM PROSTATE-SPECIFIC ANTIGEN (PSA)
Common Device Name
TOTAL PROSTATE SPECIFIC ANTIGEN IMMUNOASSAY
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
511 benedict avenue
tarrytown NY 10591 5097
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS, INC
333 coney street
east walpole MA 02032
Manufacturer Contact
barry memishian
333 coney street
east walpole, MA 02032
5082985306
MDR Report Key13570461
Report Number1219913-2022-00060
Device Sequence Number11727551
Product Code MTF
UDI-Device Identifier00630414599809
UDI-Public00630414599809
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
P950021
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/02/2022
Device Model NumberN/A
Device Catalogue Number10995662
Device Lot Number317
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/02/2022
Supplement Date Received by Manufacturer04/20/2022
Initial Report FDA Received Date02/21/2022
Supplement Report FDA Received Date04/26/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/28/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age66 YR
Patient SexMale